At 27 months, I am still having waves that last a few days and in those waves, I experience heart palpitations, difficulty catching my breath and feelings of impending doom and depression.
This is very discouraging because of the distance between my last use, July 8, 2012 and as of this writing, October 18, 2014, and I am still experiencing symptoms that are frightening.
I have always held out hope that the symptoms would subside completely by this time but apparently, the amount of time I used Klonopin or Clonazepam (15 years), and the ending dosage before I stopped using (5-12 milligrams a day), was significant enough to create such a chemical imbalance in my brain that it has required this amount of time and more for the healing process to complete.
In the material available about the types of withdrawal, inter-dose, acute, post-acute and protracted, I appear to be in protracted withdrawal which can last as long as 48 months.
My encouragement to those in withdrawal is that even going through what I am now, this far out in recovery, it is FAR better than ANYTHING I could experience if I were still taking Benzo’s.
What I am going through dear friends is exactly why we MUST consider alternatives to this class of medication.